Alert archive / Illinois / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 167, NWS St. Louis, MO

June 27, 2025Madison County, Monroe County, Saint Clair County, Illinois; Jefferson County, Saint Louis County, City of Saint Louis, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 27, 2025, 3:12 PM CDT for Madison County, Monroe County, Saint Clair County, Illinois; Jefferson County, Saint Louis County, City of Saint Louis, Missouri. It was in force for 33 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2025, 3:12 PM CDT (20:12 UTC)
Expired
Jun 27, 2025, 3:45 PM CDT
In force
33 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.0 in
Wind
60.0 mph

Counties Madison County, IL, Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Jefferson County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 34 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 3:16 PM CDTTSTM WND DMG1 E Kirkwood, MOGusts estimated 50 to 60 mph with small limbs down.
Jun 27, 3:21 PM CDTTSTM WND DMGShrewsbury, MOKSDK-TV aired a segment showing several large trees and limbs down. Time estimated by radar.
Jun 27, 3:31 PM CDTTSTM WND DMGWebster Groves, MOSeveral large tree limbs snapped. Time estimated via radar.
Jun 27, 3:35 PM CDTTSTM WND DMG2 Nnw Lemay, MOlimbs down near Hildesheim Ave. time estimated.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

957 
WUUS53 KLSX 272012
SVRLSX
ILC119-133-163-MOC099-189-510-272045-
/O.NEW.KLSX.SV.W.0167.250627T2012Z-250627T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
312 PM CDT Fri Jun 27 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southwestern Madison County in southwestern Illinois...
  Northwestern Monroe County in southwestern Illinois...
  Northwestern Saint Clair County in southwestern Illinois...
  Northeastern Jefferson County in east central Missouri...
  Central Saint Louis County in east central Missouri...
  Saint Louis City in east central Missouri...

* Until 345 PM CDT.

* At 312 PM CDT, severe thunderstorms were located along a line from 
  over Warson Woods to over Antonia, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  St. Louis, University City, Ballwin, Granite City, Kirkwood, East 
  St. Louis, Webster Groves, Ferguson, Arnold, Manchester, Creve 
  Coeur, Overland, Clayton, Cahokia, Jennings, Crestwood, 
  Bellefontaine Neighbors, Town and Country, Waterloo and Columbia.

This includes the following State Parks...
	Scott Joplin Historic Site and Mastodon Historic Site.

This includes the following highways...
	Interstate 44 in Missouri between exits 272 and 277.
	Interstate 55 in Missouri between exits 185 and 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds.

Wind damage with these storms will occur before any rain or 
lightning. Do not wait for the sound of thunder before taking cover. 
Seek shelter immediately inside a sturdy structure and stay away 
from windows.

Torrential rainfall is also occurring with these storms and may lead 
to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3850 9052 3864 9051 3879 9015 3866 9012
      3833 9012 3829 9053
TIME...MOT...LOC 2012Z 240DEG 25KT 3859 9041 3844 9045 3833 9046

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRB
3 follow-up statements
121 
WWUS53 KLSX 272028
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
328 PM CDT Fri Jun 27 2025

ILC119-133-163-MOC099-189-510-272045-
/O.CON.KLSX.SV.W.0167.000000T0000Z-250627T2045Z/
Madison IL-Monroe IL-Saint Clair IL-Jefferson MO-Saint Louis MO-
Saint Louis City MO-
328 PM CDT Fri Jun 27 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT 
FOR SOUTHWESTERN MADISON, NORTHWESTERN MONROE AND NORTHWESTERN SAINT 
CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS, NORTHEASTERN JEFFERSON AND 
CENTRAL SAINT LOUIS COUNTIES IN EAST CENTRAL MISSOURI AND THE SAINT 
LOUIS CITY IN EAST CENTRAL MISSOURI...

At 328 PM CDT, severe thunderstorms were located along a line from 
over Wellston to over Fountain, or along a line from over St. Louis 
to near Arnold, moving northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  St. Louis, University City, Granite City, Kirkwood, East St. 
  Louis, Webster Groves, Ferguson, Arnold, Creve Coeur, Overland, 
  Clayton, Cahokia, Jennings, Crestwood, Bellefontaine Neighbors, 
  Town and Country, Waterloo, Columbia, Berkeley and Richmond 
  Heights.

This includes the following State Parks...
	Scott Joplin Historic Site and Mastodon Historic Site.

This includes the following highways...
	Interstate 44 in Missouri between exits 276 and 277.
	Interstate 55 in Missouri between exits 185 and 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds.

Wind damage with these storms will occur before any rain or 
lightning. Do not wait for the sound of thunder before taking cover. 
Seek shelter immediately inside a sturdy structure and stay away 
from windows.

Torrential rainfall is also occurring with these storms and may lead 
to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3850 9044 3867 9044 3879 9015 3866 9012
      3833 9012 3830 9047
TIME...MOT...LOC 2012Z 240DEG 25KT 3860 9040 3844 9044 3833 9045

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRB
478 
WWUS53 KLSX 272035
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
335 PM CDT Fri Jun 27 2025

MOC099-272045-
/O.CAN.KLSX.SV.W.0167.000000T0000Z-250627T2045Z/
Jefferson MO-
335 PM CDT Fri Jun 27 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN 
JEFFERSON COUNTY...

The storms which prompted the warning have moved out of the area. 
Therefore, the warning has been cancelled. However, gusty winds are 
still possible with these thunderstorms.

&&

LAT...LON 3851 9038 3867 9044 3873 9017 3866 9012
      3842 9012 3836 9036 3838 9035 3839 9034
      3840 9034 3841 9035 3844 9035 3844 9034
      3845 9034 3846 9035 3845 9038
TIME...MOT...LOC 2028Z 241DEG 25KT 3865 9027 3849 9032 3839 9033

$$


ILC119-133-163-MOC189-510-272045-
/O.CON.KLSX.SV.W.0167.000000T0000Z-250627T2045Z/
Madison IL-Monroe IL-Saint Clair IL-Saint Louis MO-Saint Louis
City MO-
335 PM CDT Fri Jun 27 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT 
FOR SOUTHWESTERN MADISON, NORTHWESTERN MONROE AND NORTHWESTERN SAINT 
CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS, SOUTH CENTRAL SAINT LOUIS 
COUNTY IN EAST CENTRAL MISSOURI AND THE SAINT LOUIS CITY IN EAST 
CENTRAL MISSOURI...

At 335 PM CDT, severe thunderstorms were located along a line from 
over St. Louis to near Fountain, or along a line from over Venice to 
near Oakville, moving northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  St. Louis, University City, Granite City, Kirkwood, East St. 
  Louis, Webster Groves, Arnold, Creve Coeur, Overland, Clayton, 
  Cahokia, Jennings, Crestwood, Columbia, Richmond Heights, Ladue, 
  Sunset Hills, Brentwood, Maplewood and Olivette.

This includes the following State Parks...
	Scott Joplin Historic Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds.

Wind damage with these storms will occur before any rain or 
lightning. Do not wait for the sound of thunder before taking cover. 
Seek shelter immediately inside a sturdy structure and stay away 
from windows.

Torrential rainfall is also occurring with these storms and may lead 
to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3851 9038 3867 9044 3873 9017 3866 9012
      3842 9012 3836 9036 3838 9035 3839 9034
      3840 9034 3841 9035 3844 9035 3844 9034
      3845 9034 3846 9035 3845 9038
TIME...MOT...LOC 2028Z 241DEG 25KT 3865 9027 3849 9032 3839 9033

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRB
855 
WWUS53 KLSX 272043
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
343 PM CDT Fri Jun 27 2025

ILC119-133-163-MOC189-510-272053-
/O.EXP.KLSX.SV.W.0167.000000T0000Z-250627T2045Z/
Madison IL-Monroe IL-Saint Clair IL-Saint Louis MO-Saint Louis
City MO-
343 PM CDT Fri Jun 27 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 345 PM CDT FOR 
SOUTHWESTERN MADISON, NORTHWESTERN MONROE AND NORTHWESTERN SAINT 
CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS, SOUTH CENTRAL SAINT LOUIS 
COUNTY IN EAST CENTRAL MISSOURI AND THE SAINT LOUIS CITY IN EAST 
CENTRAL MISSOURI...

The storms which prompted the warning have weakened below severe 
limits, and no longer pose an immediate threat to life or property. 
Therefore, the warning will be allowed to expire. However, gusty 
winds and heavy rain are still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement 
agency. They will send your report to the National Weather Service 
office.

&&

LAT...LON 3851 9038 3867 9044 3873 9017 3866 9012
      3842 9012 3836 9036 3838 9035 3839 9034
      3840 9034 3841 9035 3844 9035 3844 9034
      3845 9034 3846 9035 3845 9038
TIME...MOT...LOC 2035Z 241DEG 25KT 3867 9022 3852 9026 3841 9027

$$

MRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:10 PM CDT, 1 hour 2 minutes earlier. Its key messages:

  • Summer-like heat and humidity continue through the weekend with afternoon pop up thunderstorms.
  • A cold front on Monday brings an air mass change with cooler and less humid conditions for the beginning to middle of next week.
Area forecast discussion, Jun 27, 2:10 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
210 PM CDT Fri Jun 27 2025

.KEY MESSAGES...

- Summer-like heat and humidity continue through the weekend with
  afternoon pop up thunderstorms.

- A cold front on Monday brings an air mass change with cooler and
  less humid conditions for the beginning to middle of next week.

&&

.SHORT TERM...  (Through Late Saturday Night)
Issued at 209 PM CDT Fri Jun 27 2025

The ridge that has brought us all the heat and humidity this past
week is finally breaking down and shifting east. The core of the
ridge has shifted to the East Coast and western Atlantic. Our region
is actually caught between a subtle upper low over the Southeast US
and a shortwave trough moving east out of the Great Lakes and into
southern Canada. Upper divergence between these features in
combination with lingering near-surface outflow boundaries from
recent storms has allowed for the development of more widespread
showers and thunderstorms this afternoon compared to yesterday.
Although we continue to see plenty of instability, wind shear
remains quite weak, helping to limit the overall severe weather
threat. That said, high moisture content and a relatively deep mixed
layer may enable a few stronger updrafts to develop denser cores
which could accelerate as they collapse into a wet microburst or
two. Precipitable water values near 2 inches also suggest heavy
downpours where storms occur. While storms have had at least some
movement to them, where they linger they will pose a locally greater
flash flood threat. The thunderstorm activity is expected to
decrease as we head into the evening hours with the loss of daytime
heating and instability.

A weak front associated with the trough to our north has already
sunk southward out of Iowa into northern Missouri. With the primary
push of the parent wave off to the east, the southward push is
expected to slow overnight and this front will be stalled in our
vicinity tomorrow, though admittedly it may be hard to find at that
point. It is, however, expected to limit the daily thunderstorm
chances to the southern half of the forecast area Saturday
afternoon, along and south of this remnant front. In fact, clouds
and showers are likely to keep southern areas a few degrees cooler
than northern areas tomorrow where there will be more sun. Again,
though, shear remains quite weak so storm organization will be hard
to develop, keeping the severe weather threat low.

Kimble

&&

.LONG TERM...  (Sunday through Next Friday)
Issued at 209 PM CDT Fri Jun 27 2025

We finally see an air mass change on the horizon, but before we get
there we have to get through the rest of the weekend. A trough
moving east out of the Pacific Northwest will cause a brief
resurgence of ridging across the central US out ahead of it. The
response in the low levels will be a subtle surge northward of more
warm and humid air on Sunday, helping to push the remnant frontal
boundary northward again. While we remain in the muggy air mass,
plenty of instability, the remnant boundary, and warm/moist
advection is expected to trigger more widespread showers and
thunderstorms across our region on Sunday. This may be perhaps the
most widespread activity of the weekend, and the associated cloud
cover may actually hold high temperatures down a few degrees.
Although we only have highs in the upper 80s forecast, dewpoints in
the mid 70s will push the heat index much higher into the 90s.

The northern stream trough turns southeast across the Plains Sunday
night into Monday, driving a cold front southeastward along with it.
While diurnally generated showers and storms may dissipate Sunday
evening, additional storms are expected to move into the region from
the northwest along and ahead of that cold front Sunday night. Some
of this may linger into the day Monday as the front makes its way
through our region. While we are not currently outlooked by SPC for
severe thunderstorms during this period, it's worth noting that
there is an outlook just to the north in Iowa. There a convective
complex is expected to develop with the potential for damaging
winds. These storms will be what moves south through our region
Sunday night, and we wouldn't rule out some gusty winds as they
enter our region. However the general intensity should trend
downward through the night. While shear likely increases on Monday,
instability may be more limited depending on the timing of the front
and associated cloud cover and rain.

Monday's front ushers in a change in air mass. This air mass will be
spilling southeast out of the Canadian Rockies. While that does
sound cool, it's not going to be all THAT cool as this area was on
the northern edge of a ridge originally and it will undergo
modification on its way toward us. However, it will bring a
noticeable drop in dewpoint providing a welcome break from the
humidity. Dewpoints are expected to drop at least 10 degrees from
the mid 70s to the mid 60s. High temperatures may not change much as
we'll be seeing more sun in the post-frontal air mass enabling
greater solar warming of this incoming drier air mass. Still, highs
in the mid to upper 80s won't feel so bad with the lower humidity.
Nighttime lows will also fall back into the 60s due to those lower
dewpoints. This slightly cooler and significantly drier air mass
lasts for a few days through the middle of next week.

Surface high pressure passes through our region around Wednesday,
with return southerly flow behind it enabling a gradual warm up and
a return of more humid conditions for late in the week. There
continues to be some variation in guidance on just how warm it gets
late next week, but the trend toward ridging aloft gives us
confidence that we will see at least some rise in temperatures by
Independence Day. Just how warm depends on whether the ridge is more
dominant over our area or if the developing trough over the Great
Lakes and Northeast maintains some influence. Looking at the
probabilistic NBM for Friday (July 4) shows that on the cooler end
(25th percentile) we're still looking at highs around 90, but if the
ridge is more dominant we'll be closing in on the mid 90s again
(75th percentile). With an increase in humidity as well, we could
see heat index values inching closer to critical levels as well. As
far as rain chances go, the increase in heat and humidity will bring
an increase in instability as well. There's also some potential for
a front associated with the Great Lakes trough to be in our vicinity
and be the focus for some showers and thunderstorms. However,
uncertainty on this front's timing and location have kept PoPs at
about 30 percent for now.

Kimble

&&

.AVIATION...  (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1220 PM CDT Fri Jun 27 2025

Main concern for the TAFs is the potential for thunderstorms in
the near term. This threat is greatest in the St Louis metro and
central Missouri locations over the next 4 hours or so. These
storms are diurnally generated, so they will dissipate fairly
quickly this evening. Additional storms are expected to develop on
Saturday, but the axis of development is expected to be further
south, with a much less chance of affecting any TAF location.

Kimble

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 27, 2:11 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service St Louis MO
211 PM CDT Fri Jun 27 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281915-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
211 PM CDT Fri Jun 27 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

There is a chance for scattered thunderstorms across portions of the
area through tonight. Locally heavy rainfall may occur.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of Saturday through Monday and again on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Kimble

In the hours before

Local storm report, Jun 27, 3:04 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
304 PM CDT Fri Jun 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     Tstm Wnd Dmg     Harvester               38.75N 90.59W
06/27/2025                   St. Charles        MO   Broadcast Media

            a picture was received of a large limb blown
            down. time estimated from radar.

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:43 PM CDTAreal Flood AdvisoryLSXMadison102 min
Jun 27, 2:27 PM CDTSevere Thunderstorm WarningLSXCalhoun, Jersey, Madison48 min
Jun 27, 2:59 PM CDTAreal Flood AdvisoryLSXCalhoun, Greene, Jersey3 hr
Jun 27, 3:25 PM CDTFlash Flood WarningLSXMadison3 hr
Jun 27, 3:54 PM CDTFlash Flood WarningLSXCalhoun, Greene, Pike3 hr
Jun 27, 5:15 PM CDTAreal Flood AdvisoryLSXCalhoun, Pike3 hr
Jun 27, 2:39 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis36 min
Jun 27, 3:32 PM CDTFlash Flood WarningLSXSaint Louis3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2025Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.